Alert archive / Ohio / Frost Advisories in 2014
Frost Advisory 2, NWS Wilmington, OH
NWS Wilmington, OH issued this frost advisory at Apr 23, 2014, 3:46 PM EDT for Fairfield County, Hocking County, Licking County, Ohio. It took effect at Apr 24, 2014, 12:00 AM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2014, 3:46 PM EDT (19:46 UTC)
- In effect from
- Apr 24, 2014, 12:00 AM EDT
- Expired
- Apr 24, 2014, 3:56 AM EDT
- In force
- 4 hr
- Issued by
- NWS Wilmington, OH
Counties Fairfield County, OH, Hocking County, OH, Licking County, OH
The radar
The Cincinnati radar (KILN), 118 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.8 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 998 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
325 WWUS71 KILN 231946 NPWILN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 346 PM EDT WED APR 23 2014 OHZ056-065-074-240500- /O.NEW.KILN.FR.Y.0002.140424T0400Z-140424T1300Z/ LICKING-FAIRFIELD-HOCKING- INCLUDING THE CITIES OF...NEWARK...LANCASTER...LOGAN 346 PM EDT WED APR 23 2014 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT THURSDAY. * TEMPERATURES...LOWS IN THE LOWER TO MIDDLE 30S. * TIMING...TEMPERATURES WILL FALL INTO THE LOWER TO MIDDLE 30S OVERNIGHT. * IMPACTS...SENSITIVE PLANTS LEFT OUTDOORS AND UNPROTECTED MAY BE DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
2 follow-up statements
664 WWUS71 KILN 240137 NPWILN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 937 PM EDT WED APR 23 2014 OHZ056-065-074-240945- /O.CON.KILN.FR.Y.0002.140424T0400Z-140424T1300Z/ LICKING-FAIRFIELD-HOCKING- INCLUDING THE CITIES OF...NEWARK...LANCASTER...LOGAN 937 PM EDT WED APR 23 2014 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT THURSDAY... * TEMPERATURES...LOWS IN THE LOWER TO MIDDLE 30S. * TIMING...TEMPERATURES WILL FALL INTO THE LOWER TO MIDDLE 30S OVERNIGHT. * IMPACTS...SENSITIVE PLANTS LEFT OUTDOORS AND UNPROTECTED MAY BE DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
950 WWUS71 KILN 240756 NPWILN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 356 AM EDT THU APR 24 2014 OHZ056-065-074-240900- /O.CAN.KILN.FR.Y.0002.000000T0000Z-140424T1300Z/ LICKING-FAIRFIELD-HOCKING- INCLUDING THE CITIES OF...NEWARK...LANCASTER...LOGAN 356 AM EDT THU APR 24 2014 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE FROST ADVISORY. TEMPERATURES WILL REMAIN STEADY OR RISE THROUGH THE EARLY MORNING HOURS AS ADDITIONAL CLOUD COVER WORKS INTO THE AREA. DUE TO THIS THE FROST ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this frost advisory went out at Apr 23, 3:34 PM EDT, 12 minutes earlier.
Area forecast discussion, Apr 23, 3:34 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
334 PM EDT WED APR 23 2014
.SYNOPSIS...
HIGH PRESSURE WILL PUSH OFF TO THE EAST TONIGHT THROUGH THURSDAY.
SHOWERS WILL SPREAD INTO THE AREA FROM THE WEST THURSDAY NIGHT AS
A COLD FRONT MOVES THROUGH THE REGION. HIGH PRESSURE AND A SEASONABLE
AIRMASS WILL BUILD BACK INTO THE AREA FOR THE WEEKEND.
&&
.NEAR TERM /THROUGH TONIGHT/...
SURFACE HIGH PRESSURE RIDGE AXIS WILL PUSH EAST ACROSS THE AREA
OVERNIGHT AND WILL BE CENTERED JUST OFF TO OUR EAST BY EARLY
THURSDAY MORNING. SOME MID/UPPER LEVEL CLOUDINESS ASSOCIATED WITH
WEAK ISENTROPIC LIFT WILL WORK ITS WAY EAST INTO OUR AREA
OVERNIGHT. LOW LEVELS ARE DRY BUT THIS COULD STILL LEAD TO A
SPRINKLE OR TWO...ESPECIALLY ACROSS OUR NORTHWEST LATER TONIGHT.
WITH CLEAR SKIES AND DECREASING WINDS THIS EVENING...TEMPS SHOULD
DROP OFF FAIRLY QUICKLY AFTER SUNSET. THE TEMPERATURE DROP OFF
WILL EVENTUALLY BE MITIGATED BY THE INCREASING CLOUDS...BUT THINK
THE CLOUDS MAY HOLD OFF LONG ENOUGH TO ALLOW FOR SOME FROST
DEVELOPMENT ACROSS OUR FAR EASTERN AREAS. CONFIDENCE IS NOT
TERRIBLY HIGH BUT WILL PLAY IT SAFE AND GO AHEAD AND ISSUE A FROST
ADVISORY FOR LICKING..FAIRFIELD AND HOCKING COUNTIES WITH A PATCHY
FROST MENTION FOR A TIER OF COUNTIES FARTHER WEST.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
WE WILL GET INTO RETURN FLOW ON THE BACK SIDE OF THE HIGH ON THURSDAY
WITH WAA DEVELOPING THROUGH THE DAY. THIS WILL LEAD TO DRY CONDITIONS
WITH TEMPERATURES PUSHING INTO THE UPPER 60S TO LOWER 70S. RELATIVE
HUMIDITIES WILL DROP BELOW 25 PERCENT ACROSS THE EAST THROUGH THE
AFTERNOON. THIS COMBINED WITH LOW 10-HOUR FUEL MOISTURES WILL LEAD
TO AN ENHANCED FIRE DANGER. THE LIMITING RED FLAG CRITERIA LOOKS
TO BE THE WINDS AS THEY WILL LIKELY REMAIN BELOW 15 MPH ACROSS THE
EAST. THINK BEST WAY TO HANDLE THE SITUATION AT THIS TIME IS WITH
A CONTINUED MENTION OF ENHANCED FIRE DANGER IN THE HWO.
ALTHOUGH THE 12Z GFS REMAINS FASTER WITH THE FRONT FOR THURSDAY
NIGHT...THE OVERALL TREND OF THE REMAINING MODELS HAS BEEN SLOWER
AND WILL TREND THE FORECAST ACCORDINGLY. AS A RESULT...EXPECT THE
BEST CHANCE OF PCPN TO HOLD OFF UNTIL AFTER MIDNIGHT...WITH PCPN
LINGERING INTO FRIDAY MORNING...PRIMARILY ACROSS EASTERN AREAS. WITH
THIS SLOWER TIMING...INSTABILITY IS LACKING BY THE TIME THE PCPN
GETS INTO OUR AREA SO WILL CONTINUE TO KEEP THE MENTION OF THUNDER
OUT OF THE FORECAST. THERE IS QUITE A BIT OF MODEL UNCERTAINTY WITH
TIMING/PLACEMENT AND STRENGTH OF A SECONDARY FRONT POSSIBLY DROPPING
DOWN INTO OUR NORTHERN AREAS LATE FRIDAY AFTERNOON INTO FRIDAY NIGHT.
DUE TO THIS UNCERTAINTY...WILL MAINTAIN FORECAST CONSISTENCY AND
CONTINUE WITH SOME LOWER END POPS ACROSS OUR NORTH HEADING INTO
FRIDAY NIGHT.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
HIGH PRESSURE WILL PASS NORTH OF THE REGION OVER THE WEEKEND WHICH
WILL BRING SLIGHTLY BELOW NORMAL TEMPERATURES AND FAIR WEATHER TO
THE AREA.
THE MAIN FEATURE OF INTEREST IN THE LONG TERM IS THE EVOLUTION OF A
DEEP UPPER LOW THAT IS FORECAST TO MOVE EASTWARD ACROSS THE
PLAINS EARLY IN THE WEEK AND ACROSS THE OHIO VALLEY AROUND MID WEEK.
PRECIPITATION CHANCES ARE EXPECTED TO INCREASE ON MONDAY AHEAD OF
THIS SYSTEM. PIECES OF ENERGY ARE THEN FORECAST TO ADVECT EAST
ACROSS OUR AREA DURING THE MONDAY TO TUESDAY TIME FRAME WHICH WILL
LIKELY BRING ROUNDS OF PRECIPITATION TO OUR AREA. IN THE WARM SECTOR
OF A SURFACE LOW STACKED WITH THE UPPER LOW SUNDAY NIGHT THROUGH
MONDAY...THERE COULD BE A CHANCE FOR THUNDER WITH ANY PRECIPITATION
THAT MOVES INTO THE AREA. DURING THIS TIME...TEMPERATURES ARE
FORECAST TO BE NEAR OR JUST BELOW NORMAL. BY TUESDAY NIGHT...THE
SURFACE LOW IS EXPECTED TO BE EAST OF OUR AREA...LEAVING OUR AREA IN
THE COLD SECTOR. WITH BOTH THE GFS AND ECMWF FORECAST TO MOVE THE
UPPER LOW ACROSS OUR REGION TUESDAY NIGHT THROUGH WEDNESDAY...AM
FORECASTING A GRADUAL LOWERING OF TEMPERATURES BELOW NORMAL DURING
THAT TIME. CURRENT INDICATIONS ARE THAT HIGHS COULD BE IN THE UPPER
40S BY WEDNESDAY...AND THEREFORE NUDGED THE FORECAST DOWN BY A FEW
DEGREES FROM THE PREVIOUS PACKAGE. OVERALL IT APPEARS THAT THE
MONDAY TO TUESDAY TIME FRAME WILL BE WET...FOLLOWED BY A COOL AND
POTENTIALLY SHOWERY TIME PERIOD STARTING TUESDAY NIGHT THROUGH THE
MIDDLE OF THE WEEK.
&&
.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
VFR CONDITIONS WILL CONTINUE THROUGH THE TAF PERIOD. FEW TO
SCATTERED CUMULUS CLOUDS WILL DISSIPATE WITH LOSS OF HEATING.
HIGH AND THEN MID CLOUDS WILL INCREASE ACROSS THE REGION THIS
EVENING AHEAD OF A WARM FRONT. THESE CLOUDS WILL THIN SOME ON
THURSDAY. NORTH-NORTHWEST WINDS AT OR BELOW 10 KT WILL WEAKEN AND
VEER AFTER 00Z EVENTUALLY BECOMING LIGHT EAST TONIGHT AND THEN
SOUTHEAST AROUND 10 KTS THURSDAY AFTERNOON.
OUTLOOK...MVFR CEILINGS AND VISIBILITIES POSSIBLE THURSDAY NIGHT.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...FROST ADVISORY FROM MIDNIGHT TONIGHT TO 9 AM EDT THURSDAY FOR
OHZ056-065-074.
KY...NONE.
IN...NONE.
&&
SYNOPSIS...JGL
NEAR TERM...JGL
SHORT TERM...JGL
LONG TERM...LATTO
AVIATION...ARHazardous weather outlook, Apr 23, 4:10 AM EDT, 11 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 410 AM EDT WED APR 23 2014 INZ050-058-059-066-OHZ034-035-042>044-051>053-060>062-070>072-240815- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-MERCER-AUGLAIZE-DARKE-SHELBY- LOGAN-MIAMI-CHAMPAIGN-CLARK-PREBLE-MONTGOMERY-GREENE-BUTLER-WARREN- CLINTON- 410 AM EDT WED APR 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...MIAMI VALLEY OF OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. PATCHY FROST WILL BE POSSIBLE THIS MORNING IN SHELTERED LOCATIONS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ026-045-046-054-056-240815- HARDIN-UNION OH-DELAWARE-MADISON-LICKING- 410 AM EDT WED APR 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. PATCHY FROST WILL BE POSSIBLE THIS MORNING IN SHELTERED LOCATIONS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE COMBINATION OF DRY FUELS...GUSTY WINDS...AND RELATIVE HUMIDITY VALUES LESS THAN 25 PERCENT WILL LEAD TO AN ENHANCED FIRE DANGER THURSDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. INZ073>075-080-KYZ089>099-OHZ077>079-240815- RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON- CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-HAMILTON- CLERMONT-BROWN- 410 AM EDT WED APR 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KYZ100-OHZ055-063>065-073-074-080>082-088-240815- LEWIS-FRANKLIN OH-FAYETTE OH-PICKAWAY-FAIRFIELD-ROSS-HOCKING- HIGHLAND-ADAMS-PIKE-SCIOTO- 410 AM EDT WED APR 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...CENTRAL OHIO AND SOUTH CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE COMBINATION OF DRY FUELS...GUSTY WINDS...AND RELATIVE HUMIDITY VALUES LESS THAN 25 PERCENT WILL LEAD TO AN ENHANCED FIRE DANGER THURSDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.